Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bumpypregnancy

can a cortisone shot leave a permanent indentation?

hey guys well my cyst went away..but now the shot has left this indentation in my cheek and a dark mark for about two weeks now? is it possible it will go away or will it stay like this forever? also does anyone know of any cream to use to get rid of the dark spot as well left from it? let me know ...thanks

Share this post


Link to post
Share on other sites

hey guys well my cyst went away..but now the shot has left this indentation in my cheek and a dark mark for about two weeks now? is it possible it will go away or will it stay like this forever? also does anyone know of any cream to use to get rid of the dark spot as well left from it? let me know ...thanks

Mine seemto only leave an indentation if the cyst isn't "fresh." Some of my older cysts (usually there for a few weeks or longer) can leave a small indentation. Most of mine have filled in on their own. I have some scars from non-injected cysts that are wy worse then any tiny dent a cortisone shot could leave.....I just have to make sure I catch them when they're still babies.........

Are you using a topical retinoid (like retin-a)? Using a retinoid will stimulate collagen production under the skin and plump up the dent.....it will also lighten the hyperpigmentation mark by speeding up the skin cell cycle..........

Share this post


Link to post
Share on other sites

Are you using a topical retinoid (like retin-a)? Using a retinoid will stimulate collagen production under the skin and plump up the dent.....it will also lighten the hyperpigmentation mark by speeding up the skin cell cycle..........

Will Differin have all the above effects?

Share this post


Link to post
Share on other sites

hey guys well my cyst went away..but now the shot has left this indentation in my cheek and a dark mark for about two weeks now? is it possible it will go away or will it stay like this forever? also does anyone know of any cream to use to get rid of the dark spot as well left from it? let me know ...thanks

I've had countless amounts of injections, on occasion I had the same spot injected several times. I don't have any permenant indentations. However, I did have an indentation for a few months (HUGE one, on my forehead!), but eventually the skin plumped up and smoothed out. the redness stuck around for a while, but I found ways to cover it up.

Good luck!

Share this post


Link to post
Share on other sites

as with the above poster i too have no permenant indentations. i am a self proclaimed expert as for a while i was going for them weekly for every little pimple! (i also have OCD so its a nasty little combo plus shots for me are $10) generally the only way to have an indentation is if they concentration they injected was higher or more than normal. i wouldn't worry tho. If it is a reputable derm than they know what they're doing and any "indenting" may just be the pimple/cyst going down very quickly on its own. Give it a few days to a week and see how your skin heals and if theres still a problem follow up with the derm. Its really too early to jump to conclusions

Share this post


Link to post
Share on other sites

What exactly do you mean by dent? Just like a scar? or an actual dent? sorry... cant explain it.

Do cortisone shots work on scars?

Share this post


Link to post
Share on other sites

they would not work on scars as the purpose of the shot is to bring down the inflammation that causes the "pimple" to be puffed up and red. A cortisone shot can sometimes work on a keloid scar (raised lump or bump scar tissue) But the purpose IS as an extreme anti-inflmmatory.

For scars your best bet is microdermabraison.

And what the poster is refering to is litterlally an indentation, this is NOT that common if the injection is properly diluted but i have found that some dermatologists because they charge so much for the emergency treatment sometimes inject a more concentrated dose, the end result (tho it has not happend to me, my treatments are ridiculously cheap) is an actual indenation or crator where the skin actually becomes slightly atrophied due to the sudden, rapid loss of inflammation. My understanding and experience is that it is rarely permenant.

Here is some information if you want to know more about its relation to acne therapy:

http://www.ccjm.org/PDFFILES/Longshore803R.pdf

Share this post


Link to post
Share on other sites

they would not work on scars as the purpose of the shot is to bring down the inflammation that causes the "pimple" to be puffed up and red. A cortisone shot can sometimes work on a keloid scar (raised lump or bump scar tissue) But the purpose IS as an extreme anti-inflmmatory.

For scars your best bet is microdermabraison.

And what the poster is refering to is litterlally an indentation, this is NOT that common if the injection is properly diluted but i have found that some dermatologists because they charge so much for the emergency treatment sometimes inject a more concentrated dose, the end result (tho it has not happend to me, my treatments are ridiculously cheap) is an actual indenation or crator where the skin actually becomes slightly atrophied due to the sudden, rapid loss of inflammation. My understanding and experience is that it is rarely permenant.

Here is some information if you want to know more about its relation to acne therapy:

http://www.ccjm.org/PDFFILES/Longshore803R.pdf

thanks for such a detailed answer. :)

Share this post


Link to post
Share on other sites

I am a pro at cortisone injections...I, like the above poster, am a tad OCD too so I tend to get them on every little thing :|

I have had zits that weren't that big injected, or some big ones injected with too much stuff which have left an indentation. It WILL go away. Mine (even ones I had that were big enough for someone to comment on my 'dimples') usually go away in a month.

Share this post


Link to post
Share on other sites

Are you using a topical retinoid (like retin-a)? Using a retinoid will stimulate collagen production under the skin and plump up the dent.....it will also lighten the hyperpigmentation mark by speeding up the skin cell cycle..........

Will Differin have all the above effects?

Share this post


Link to post
Share on other sites

I was thinking about this for a while the other day. If you have dents from cortisone shots its because cortisone shrinks skin cells (collagen) in that area. So I can only assume that vitamins/minerals that promote skin growth would help out at least a little if not a great deal. Vitamin C is the main vitamin responsible for synthesizing collagen in skin cells. Therefore if anything, eat more oranges and other fruits that are high in Vitamin C. Also, you can purchase things like Emergen-C packets and supplements like that. I was reading the label this morning to one and the Vitamin C in the packet was 1667% of your daily value (for preventing impending colds i believe).

Another idea is maybe applying squeezed orange juice in the area. That way Vitamin C is directly applied to the problem area. Go ahead and correct me if that is completely not right, or possible.

There are also moisturizers with supplements such as Vitamin C in them, those might not be a bad idea either.

Good Luck to anyone having these problems.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×